Jump to content
CrazyBoards.org

New to Effexor, tapering off Paxil, and getting the shakes!


Recommended Posts

So when I went to see the Dr because the Paxil wasn't working, he noticed a tremor in my hands. I'd been too wrapped up in chemically produced misery to notice. But today is day 4 on 75mg of Effexor, and only 20mg Paxil (down from 40mg.) And I feel... wiggly. My hands tremor, but the rest of me feels a shaky too. And I've had a few moments of balance troubles too, not bad, but noticeable. I'm really careful picking up my kids right now. Coke helps, but it may just be in my head, I don't know. It's always been my 'controler' when I start to panic.

Anyway, side effect of Effexor? Paxil withdrawal? Sign it's not working? Will it go away? Or maybe I really do have a tumor like I secretly worry. (But I don't tell anyone because rationally, I know it's not true, and I don't want people thinking I'm crazy...)

Link to comment
Share on other sites

I think I don't know how to answer this question. WB was the only AD to give me a tremor. Effexor technically hits some of the same receptors, so I guess it would be possible. But you had it prior to starting, so that does not really make sense. I don't believe that tremors are a side effect usually associated with SSRIs but I could be wrong here, so someone may correct me.

How long have you had the tremor?

I'd say get checked out physically and also discuss with psychiatrist.

Link to comment
Share on other sites

  • 3 weeks later...

Tremor isn't listed as a side effect of Effexor in the monograph, so it could be caused by the Paxil withdrawal. However, when I started on Effexor again, I noticed a slight tremor in my hands once I got up to a certain dose. However, I'm also on Lithium, which can cause tremor. Dizziness, weakness and lack of coordination are listed as side effects for Effexor. I have all three - but I've always been a klutz.

Link to comment
Share on other sites

Your description of how you feel on Effexor: "And I feel... wiggly. My hands tremor, but the rest of me feels a shaky too." Reminds me more of akathisia than a tremor.

The fact that you had the tremor on Paxil points to it not being Effexor that caused the tremor, but that description plus the dizziness with Effexor is worrisome. If you google akathisia and it sounds like what you're experiencing, I would call my doctor RIGHT AWAY.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...